MAUDE Adverse Event Report: ANGIODYNAMICS THERMOPAD; RF PAD

ANGIODYNAMICS THERMOPAD; RF PAD
Catalog Number H7877001026490
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Codes Burn(s) (1757); Burn, Thermal (2530)
Date of Event 08/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation into the root cause of this incident is currently in progress.The results of the investigation and any follow up information will be sent via a follow up medwatch.(b)(4) device is not available for return.
 
Event or Problem Description
As reported on (b)(6) 2016 by angiodynamics territory manager os, " skin burn in the area where one of the rfa pads was placed.Burn is on the inner thigh (anterior) 5" long towards the patient's knee and 2" wide lateral to medial.".
 
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect.There was no report of a device malfunction or patient complication during the procedure.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of pad burns could not be confirmed because no sample or photographic evidence was provided.Angiodynamics' supplier of the thermo pads was notified of this event via (b)(4).As the sample was not returned and the lot number was not provided by the user, the supplier was unable to provide a device evaluation or device history review.As stated in the ifu, there is a risk of pad burns when using any electrosurgical device.With a monopolar device this risk will always exist.Although the complaint cannot be confirmed, the most likely cause to this complaint is due to pad burns being an anticipated procedural risk.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
THERMOPAD
Common Device Name
RF PAD
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key5933334
Report Number1056436-2016-00040
Device Sequence Number18992178
Product Code GEI
UDI-Device IdentifierH7877001026490
UDI-PublicH7877001026490
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K031926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH7877001026490
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/07/2016
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;